Alert archive / Kansas / Special Weather Statements in 2019

Special Weather Statement, NWS Wichita, KS

August 26, 2019Neosho County, Kansas

NWS Wichita, KS issued this special weather statement at Aug 26, 2019, 7:21 PM CDT for Neosho County, Kansas. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 26, 2019, 7:21 PM CDT (00:21 UTC)
Expired
Aug 26, 2019, 7:45 PM CDT
In force
24 min
Issued by
NWS Wichita, KS

County Neosho County, KS

The radar

The Tulsa radar (KINX), 151 km from the middle of the area, began a volume at 00:25 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Topeka, KS (KTOP), launched 00:00Z, 0.4 hours before the alert went out and 163 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Topeka, KS at 00:00Z on 2019-08-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 32 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Topeka, KS at 00:00Z on 2019-08-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -30 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
32 J/kg
Mixed-layer CIN
-272 J/kg
Mixed-layer LCL
811 m above ground
0-6 km bulk shear
49 kt
0-1 km storm-relative helicity
-30 m²/s²
0-3 km storm-relative helicity
72 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.9

Open this sounding in Storm Lab

The text

As transmitted.

777 
WWUS83 KICT 270021
SPSICT

Special Weather Statement
National Weather Service Wichita KS
721 PM CDT Mon Aug 26 2019
 
KSZ095-096-270045-
Wilson KS-Neosho KS-
721 PM CDT Mon Aug 26 2019

The National Weather Service in Wichita has issued a

* Significant Weather Advisory for...
  East central Wilson County in southeastern Kansas...
  Southwestern Neosho County in southeastern Kansas...

* Until 745 PM CDT.

* At 718 PM CDT...National Weather Service meteorologists were
  tracking a strong thunderstorm near Thayer, or 9 miles south of
  Chanute...moving east at 20 mph.

Pea to dime size hail...and wind gusts up to 50 mph will be possible 
with this storm.

* Locations impacted include...
  Thayer, Galesburg and Earlton. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Be prepared to take shelter in the event the storms intensify and
become severe...or a warning is issued by the National Weather
Service.

&&

A Severe Thunderstorm Watch remains in effect until midnight CDT for
southeastern Kansas.

LAT...LON 3751 9564 3760 9563 3762 9530 3743 9532
TIME...MOT...LOC 0020Z 277DEG 19KT 3754 9552 

$$

KLEINSASSER

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wichita, KS wrote its last area forecast discussion before this special weather statement went out at Aug 26, 6:44 PM CDT, 37 minutes earlier.

Area forecast discussion, Aug 26, 6:44 PM CDT, 37 minutes before
Area Forecast Discussion
National Weather Service Wichita KS
644 PM CDT Mon Aug 26 2019

.SHORT TERM...(This evening through Thursday night)
Issued at 243 PM CDT Mon Aug 26 2019

Expecting scattered storms to develop along the frontal boundary
later this afternoon/evening over southeast Kansas, as deeper
frontal circulation allows updrafts to breach the cap. Combination
of very unstable airmass and 40-50kts of effective wind shear
aloft supports higher end severe weather with very large
hail/damaging winds as the primary threats. A tornado is a
possibility especially if a storm updraft can encounter the
outflow boundary that has pushed westward into southeast Kansas
from Missouri storms via latest visible satellite imagery.

Below normal daytime highs and dry weather will prevail for
Tuesday/Wednesday, as drier and relatively cooler air spreads
southward over the central plains. Richer gulf moisture will stream
back northward into Kansas on Thursday. The combination of low-level
upslope flow of this returning moisture and a southward moving cold
front across Nebraska should set the stage for storms to develop in
southwester Nebraska. These storms look to spread southeast with
northwest flow aloft pushing this activity towards central Kansas
either late Thursday night or Friday.

.LONG TERM...(Friday through Monday)
Issued at 243 PM CDT Mon Aug 26 2019

Unsettled weather pattern looks to be shaping up for Friday and
Saturday, with long range models showing a couple upper level waves
in the northwest flow affecting the region. This will bring decent
chances of thunderstorms to the area with dry weather on tap for
Sunday and Monday.

&&

.AVIATION...(For the 00Z TAFS through 00Z Tuesday evening)
Issued at 644 PM CDT Mon Aug 26 2019

Scattered strong to severe convection will affect southeast Kansas
this evening as a cold front moves south across that area.
Stratocu bases/cigs while mainly VFR may briefly drop into MVFR
category behind the front across central/south central Kansas
this evening. Otherwise, north winds will advect drier air across
the area later tonight and Tuesday. Some altocu bases/cigs are
expected on Tuesday.

KED

&&

.PRELIMINARY POINT TEMPS/POPS...
Wichita-KICT    62  80  59  82 /  10  10  10   0
Hutchinson      60  79  57  82 /  10  10   0   0
Newton          60  79  57  81 /  10  10   0   0
ElDorado        61  79  58  81 /  10  10  10   0
Winfield-KWLD   62  80  59  81 /  10  10  10   0
Russell         57  78  56  84 /  10  10   0   0
Great Bend      58  78  56  83 /  10  10   0   0
Salina          59  79  57  83 /  10  10   0   0
McPherson       59  79  56  81 /  10  10   0   0
Coffeyville     64  80  60  82 /  70  10  10   0
Chanute         62  80  59  82 /  50  10  10   0
Iola            60  79  59  82 /  40  10  10   0
Parsons-KPPF    63  80  60  81 /  70  10  10   0

&&

.ICT WATCHES/WARNINGS/ADVISORIES...None.
&&

SHORT TERM...CDJ
LONG TERM...CDJ
AVIATION...KED
Hazardous weather outlook, Aug 26, 4:25 PM CDT, 2 hours 56 minutes before
Hazardous Weather Outlook
National Weather Service Wichita KS
425 PM CDT Mon Aug 26 2019

KSZ032-033-047>053-067>072-082-083-091>096-098>100-272130-
Russell-Lincoln-Barton-Ellsworth-Saline-Rice-McPherson-Marion-Chase-
Reno-Harvey-Butler-Greenwood-Woodson-Allen-Kingman-Sedgwick-Harper-
Sumner-Cowley-Elk-Wilson-Neosho-Chautauqua-Montgomery-Labette-
425 PM CDT Mon Aug 26 2019

This hazardous weather outlook is for portions of Central Kansas,
South Central Kansas and Southeast Kansas.

.DAY ONE...Tonight

Severe thunderstorms with a few producing significant severe weather
are possible through the evening hours across southeast Kansas. Very
large hail up to 2 inches, damaging winds up to 75 mph, torrential
downpours, and a few tornadoes are possible.

Water levels remain high in some areas of central and south central
Kansas, including rivers and creeks. You should check the latest
river flood and areal flood statements for more details.

Heat index values over 100 degrees will affect parts of southeast
Kansas through the early evening hours.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday

River flooding that is occurring in parts of central Kansas will
likely linger into mid week. The Cow Creek, near Hutchinson, is
likely to remain in flood until Friday. Be sure to check the latest
river flood warnings and statements for more details.

Additional chances for showers and thunderstorms will return to the
forecast on Friday and Saturday. Details regarding thunderstorm
intensity would be provided around mid-week.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is possible through the evening hours in
southeast Kansas.

&&

For a graphical version of this information, see our webpage at:
http://weather.gov/wichita/hwo/

In the hours before

Special weather statement, Aug 26, 5:52 PM CDT, 1 hour 29 minutes before
Special Weather Statement
National Weather Service Wichita KS
552 PM CDT Mon Aug 26 2019

KSZ071-095-262315-
Wilson KS-Woodson KS-
552 PM CDT Mon Aug 26 2019

The National Weather Service in Wichita has issued a

* Significant Weather Advisory for...
  Northwestern Wilson County in southeastern Kansas...
  Southern Woodson County in southeastern Kansas...

* Until 615 PM CDT.

* At 550 PM CDT...National Weather Service meteorologists were
  tracking a strong thunderstorm 7 miles west of Buffalo, or 11 miles
  southwest of Yates Center...moving east to southeast at 25 mph.

hail up to the size of dimes...and wind gusts up to 50 mph will be
possible with this storm.

* Locations impacted include...
  Buffalo, Benedict, Coyville, Cross Timbers State Park and Toronto
  Lake.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Be prepared to take shelter in the event the storms intensify and
become severe...or a warning is issued by the National Weather
Service.

&&

A Severe Thunderstorm Watch remains in effect until midnight CDT for
southeastern Kansas.

LAT...LON 3758 9566 3770 9596 3779 9596 3778 9557
TIME...MOT...LOC 2252Z 283DEG 21KT 3772 9582

KLEINSASSER
Special weather statement, Aug 26, 6:14 PM CDT, 1 hour 7 minutes before
Special Weather Statement
National Weather Service Wichita KS
614 PM CDT Mon Aug 26 2019

KSZ100-262345-
Labette KS-
614 PM CDT Mon Aug 26 2019

The National Weather Service in Wichita has issued a

* Significant Weather Advisory for...
  Northeastern Labette County in southeastern Kansas...

* Until 645 PM CDT.

* At 612 PM CDT...National Weather Service meteorologists were
  tracking a strong thunderstorm near Parsons...moving east at 25
  mph.

Pea to dime size hail...and wind gusts up to 50 mph will be possible
with this storm.

* Locations impacted include...
  Parsons and Labette.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Be prepared to take shelter in the event the storms intensify and
become severe...or a warning is issued by the National Weather
Service.

&&

A Severe Thunderstorm Watch remains in effect until midnight CDT for
southeastern Kansas.

LAT...LON 3726 9534 3734 9534 3738 9508 3720 9508
TIME...MOT...LOC 2313Z 277DEG 22KT 3728 9526

KLEINSASSER
Special weather statement, Aug 26, 6:59 PM CDT, 22 minutes before
Special Weather Statement
National Weather Service Wichita KS
659 PM CDT Mon Aug 26 2019

KSZ095-099-270030-
Montgomery KS-Wilson KS-
659 PM CDT Mon Aug 26 2019

The National Weather Service in Wichita has issued a

* Significant Weather Advisory for...
  Northern Montgomery County in southeastern Kansas...
  Southern Wilson County in southeastern Kansas...

* Until 730 PM CDT.

* At 657 PM CDT...National Weather Service meteorologists were
  tracking a strong thunderstorm near Elk City, or 11 miles southwest
  of Neodesha...moving east at 35 mph.

hail up to the size of nickels...and wind gusts up to 55 mph will be
possible with this storm.

* Locations impacted include...
  Independence, Neodesha and Sycamore.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Be prepared to take shelter in the event the storms intensify and
become severe...or a warning is issued by the National Weather
Service.

&&

A Severe Thunderstorm Watch remains in effect until midnight CDT for
southeastern Kansas.

LAT...LON 3732 9596 3740 9596 3743 9555 3723 9560
TIME...MOT...LOC 2359Z 273DEG 30KT 3736 9587

KLEINSASSER
Special weather statement, Aug 26, 7:16 PM CDT, 5 minutes before
Special Weather Statement
National Weather Service Wichita KS
716 PM CDT Mon Aug 26 2019

KSZ100-270045-
Labette KS-
716 PM CDT Mon Aug 26 2019

The National Weather Service in Wichita has issued a

* Significant Weather Advisory for...
  East central Labette County in southeastern Kansas...

* Until 745 PM CDT.

* At 714 PM CDT...National Weather Service meteorologists were
  tracking a strong thunderstorm near Oswego...moving east at 30 mph.

hail up to the size of dimes...and wind gusts up to 50 mph will be
possible with this storm.

* Locations impacted include...
  Oswego.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Be prepared to take shelter in the event the storms intensify and
become severe...or a warning is issued by the National Weather
Service.

&&

A Severe Thunderstorm Watch remains in effect until midnight CDT for
southeastern Kansas.

LAT...LON 3715 9513 3726 9513 3726 9508 3725 9507
      3715 9508
TIME...MOT...LOC 0016Z 277DEG 28KT 3722 9508

KLEINSASSER
Special weather statement, Aug 26, 7:18 PM CDT, 3 minutes before
Special Weather Statement
National Weather Service Wichita KS
718 PM CDT Mon Aug 26 2019

KSZ098-099-270045-
Montgomery KS-Chautauqua KS-
718 PM CDT Mon Aug 26 2019

The National Weather Service in Wichita has issued a

* Significant Weather Advisory for...
  Southern Montgomery County in southeastern Kansas...
  East central Chautauqua County in southeastern Kansas...

* Until 745 PM CDT.

* At 716 PM CDT...National Weather Service meteorologists were
  tracking a strong thunderstorm 6 miles south of Elk City, or 9
  miles west of Independence...moving east at 20 mph.

Pea to dime size hail...and wind gusts up to 50 mph will be possible
with this storm.

* Locations impacted include...
  Independence, Bolton, Independence Airport, Elk City State Park and
  Elk City Lake.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Be prepared to take shelter in the event the storms intensify and
become severe...or a warning is issued by the National Weather
Service.

&&

A Severe Thunderstorm Watch remains in effect until midnight CDT for
southeastern Kansas.

LAT...LON 3718 9603 3727 9601 3723 9561 3707 9572
TIME...MOT...LOC 0018Z 273DEG 17KT 3720 9589

KLEINSASSER
Special weather statement, Aug 26, 7:21 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Wichita KS
721 PM CDT Mon Aug 26 2019

KSZ095-096-270045-
Wilson KS-Neosho KS-
721 PM CDT Mon Aug 26 2019

The National Weather Service in Wichita has issued a

* Significant Weather Advisory for...
  East central Wilson County in southeastern Kansas...
  Southwestern Neosho County in southeastern Kansas...

* Until 745 PM CDT.

* At 718 PM CDT...National Weather Service meteorologists were
  tracking a strong thunderstorm near Thayer, or 9 miles south of
  Chanute...moving east at 20 mph.

Pea to dime size hail...and wind gusts up to 50 mph will be possible
with this storm.

* Locations impacted include...
  Thayer, Galesburg and Earlton.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Be prepared to take shelter in the event the storms intensify and
become severe...or a warning is issued by the National Weather
Service.

&&

A Severe Thunderstorm Watch remains in effect until midnight CDT for
southeastern Kansas.

LAT...LON 3751 9564 3760 9563 3762 9530 3743 9532
TIME...MOT...LOC 0020Z 277DEG 19KT 3754 9552

KLEINSASSER

The office that day

Everything else NWS Wichita, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 26, 7:16 PM CDTSpecial Weather StatementICTLabette29 min
Aug 26, 7:18 PM CDTSpecial Weather StatementICTMontgomery27 min
Aug 26, 7:25 PM CDTSevere Thunderstorm WarningICTMontgomery65 min
Aug 26, 7:47 PM CDTSpecial Weather StatementICTNeosho28 min
Aug 26, 8:17 PM CDTSevere Thunderstorm WarningICTLabette, Montgomery58 min

Nearby

Special Weather Statements in Kansas, 2019Every special weather statement in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.